Alert archive / Massachusetts / Special Weather Statements in 2020
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2020, 10:37 PM EDT for Franklin County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 10:37 PM EDT (02:37 UTC)
- Expired
- Aug 2, 2020, 11:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
County Franklin County, MA
The radar
The Albany radar (KENX), 118 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 13.2
The text
As transmitted.
095
WWUS81 KBOX 030237
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
1037 PM EDT Sun Aug 2 2020
MAZ002-003-008-030315-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
1037 PM EDT Sun Aug 2 2020
...STRONG THUNDERSTORM OVER NORTHWEST HAMPSHIRE COUNTY...
At 1036 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goshen, or 12 miles northwest of Northampton, moving northeast at 35
mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Greenfield, Orange, Deerfield, Montague, Northfield, Williamsburg,
Bernardston, Buckland, Conway, Shelburne, Erving, Ashfield, Colrain,
Gill, Whately, Charlemont, Chesterfield, Worthington, Goshen and
Cummington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4273 7266 4272 7233 4266 7225 4236 7288
4248 7299
TIME...MOT...LOC 0236Z 228DEG 28KT 4247 7283
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:19 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 2, 8:19 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
819 PM EDT Sun Aug 2 2020
.SYNOPSIS...
A warm sultry air mass will be in place tonight through Tuesday.
Isolated severe thunderstorms are possible this evening in
western MA and northern CT. Mainly dry weather Monday. Showers
and a few thunderstorms, will develop Monday night, mainly in
western MA, ahead of Isaias, which is expected to impact
southern New England Tuesday night with heavy rain in western
areas and gusty winds in eastern areas. Heading into late week,
temperatures remain warm, but more comfortable with lowering
dewpoints.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
8 PM Update...
What an active afternoon of severe weather in the CT River
valley! WPC surface analysis shows a warm front just west of
I-91 corridor over Western MA/CT. A combination of 250 m2/s2
0-1km storm relative helicity, backed surface flow from the SSE,
40 kt effective bulk shear and 2000 J/kg of MLCAPE created a
favorable environment for severe thunderstorms that produced a
couple of tornadoes in Southern Berkshire county and Western
Hampden county in Massachusetts. The current Tornado Watch
coverage and forecast are still on track. Scattered
thunderstorms with heavy downpours are possible through midnight
then we are left with dry and very muggy conditions for the rest
of the night with overnight lows in the low to mid 70s and dew
point in the upper 60s to low 70s.
PREVIOUS DISCUSSION...
445 PM update...
Tonight...
A Tornado Watch is in effect for Hartford, Tolland, Hampden,
Hampshire, and Franklin Counties in northern CT and western MA
until 10 PM. Storms will be isolated due to mid level dry air
over eastern NY and lack of forcing. However, low level
helicity is very strong and any storms that do develop will
likely exhibit rotation this evening. Surface winds are still
backed somewhat in the CT River Valley, from the SSE, with SW
flow at 30-40 kt at 850 mb.
Elsewhere, scattered thunderstorms with heavy downpours will be
moving through eastern MA this evening, but not expected to be
severe.
Later tonight, low level southerly flow will keep temperatures
up, in the mid 70s with areas of fog in eastern areas.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...
Monday should be mainly dry with westerly winds drying things
out briefly with dewpoints dropping to the mid 60s except still
lower 70s along the coast. Highs in the 80s.
Monday night...
Moisture flows rapidly into the region out ahead of Isaias.
There should be a round of showers and perhaps thunderstorms in
northern CT and western MA. Additional activity is expected to
move along the same area. Scattered showers could impact eastern
areas as well.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Tropical Storm Isaias moves into southern New England Tuesday into
Wednesday
* Threats: Heavy rainfall, gusty winds, and minor coastal flooding
possible
* Quiet weather post Isaias and comfortable temperatures.
The focus of the long term focus continues with Tropical Storm
Isaias and the possible impacts it could bring to southern New
England. As of Sunday afternoon T.S. Isaias was located about 975
nautical miles (1,123 miles) southwest of Martha's Vineyard. The
official track from the National Hurricane Center (NHC) does bring
Isaias into our neck of the woods sometime late Tuesday night
through early Wednesday morning. Steering Isaias into the northeast,
a Bermuda high (1020mb) and a frontal system extending along the
east coast. Now, there is still a bit of uncertainty with the track.
A western track would bring Isaias into northeast Florida/southeast
Georgia, then move inland thought the Carolinas. This time overland
would help to considerably weaken Isaias. An eastern track would
keep Isaias over the warmer waters before making landfall along the
outer banks of North Carolina, likely maintaining the strength of the
storm.
As previously discussed, the chances of Isaias remaining a tropical
storm as it reaches MA/CT/RI are continue to diminish. NHC has the
probability of tropical storm force winds between 20 and 30 percent;
with the most likely arrival time Tuesday evening. We did cap our
sustained wind speeds at 35 kts and wind gust to 45kts. It wouldn't
be out of the question for an isolated gust or two to 50 kts. At 925
mb winds are 60kts to 70kts. Strongest winds will be located to the
east of the track. West of the track the the bigger threat will be
rainfall. Good news, as previously stated Isaias will be moving
through fairly quickly; the central low pressure is in and out in 6
hours. Additionally, heavy rainfall many end up occurring in
narrower/localized bands that amount between 2" and 4" - with
locally 6".
The second half of the week is fairly quiet with high pressure
returning and leading to drier weather. Warm with temperatures in
the low and middle 80s and muggy on Wednesday with dewpoints near 70
degrees. Mid 80s Thursday and Friday with dewpoints near 60 degrees;
talk about refreshing!
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
2345Z update...
Tonight...Moderate confidence
MVFR CIGS expected throughout, with areas of fog in eastern MA
and RI late. Isolated thunderstorms, some strong to locally
severe, with local IFR before midnight. Some improvement with
dry conditions throughout the region after midnight.
Monday...High confidence. VFR.
Monday night...Moderate confidence. VFR to start with scattered
showers and isolated t-storms mainly in western MA & northern
CT late. Areas of fog possible late near the south coast.
KBOS Terminal...Moderate confidence in TAF. Scattered tstms this
evening.
KBDL Terminal...Moderate confidence in TAF. Low risk for tstms,
possibly strong through 03Z.
Outlook /Tuesday through Friday/...
Tuesday: Mainly VFR, with local IFR possible. Breezy. Chance
SHRA, chance TSRA, patchy FG.
Tuesday Night: MVFR/IFR conditions possible. Strong winds with
gusts up to 50 kt. Chance SHRA, patchy BR.
Wednesday: VFR. Breezy. Chance SHRA.
Wednesday Night: VFR. Breezy. Slight chance SHRA.
Thursday through Thursday Night: VFR.
Friday: VFR. Slight chance SHRA.
&&
.MARINE...
750 PM update...
Small Craft Advisories continue into Monday for gusty winds this
evening and then a period of 5 ft seas Monday, mainly over the
southeastern waters.
Seas could subside briefly to below SCA criteria Monday night,
before winds and seas increase in association with Isaias
Tuesday into Wednesday.
Outlook /Tuesday through Friday/...
Tuesday: Winds less than 25 kt. Local rough seas. Chance of
rain showers, patchy fog.
Tuesday Night: Low risk for gale force winds with gusts up to
45 kt. Rough seas up to 11 ft. Chance of rain showers, patchy
fog.
Wednesday: Winds less than 25 kt. Areas of rough seas. Slight
chance of rain showers, patchy fog.
Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.
Thursday Night through Friday: Winds less than 25 kt. Slight
chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ231>234-250.
Small Craft Advisory until 5 PM EDT Monday for ANZ235-237-
254>256.
&&
SYNOPSIS...Gaucher/GAF
NEAR TERM...Chai/GAF
SHORT TERM...GAF
LONG TERM...Gaucher
AVIATION...Gaucher/GAF
MARINE...Gaucher/GAFHazardous weather outlook, Aug 2, 4:23 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 423 PM EDT Sun Aug 2 2020 CTZ004-MAZ004>007-012>024-026-RIZ001>008-032030- Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 423 PM EDT Sun Aug 2 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-003-MAZ002-003-008>011-032030- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 423 PM EDT Sun Aug 2 2020 ...TORNADO WATCH 410 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-032030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 423 PM EDT Sun Aug 2 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Aug 2, 8:26 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
826 PM EDT SUN AUG 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 SW STAFFORD SPRINGS 41.92N 72.34W
08/02/2020 TOLLAND CT AMATEUR RADIO
TREE DOWN ON OLD STAFFORD RD AT BUFF CAP RD.
0747 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
08/02/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON BEECH HILL ROAD, WIRES DOWN.
0804 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON EAST OTIS ROAD
0809 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
POWER POLE SNAPPED WITH TREES AND WIRES DOWN ON EAST
OTIS ROAD.
0825 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
NUMEROUS TREES DOWN/ACROSS THE ROAD ON SCHOOLHOUSE ROAD
&&
EVENT NUMBER BOX2001786 BOX2001787 BOX2001788 BOX2001789 BOX2001790
TGLocal storm report, Aug 2, 8:38 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
838 PM EDT SUN AUG 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON EAST OTIS ROAD
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
POWER POLE SNAPPED WITH TREES AND WIRES DOWN ON EAST
OTIS ROAD.
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
NUMEROUS TREES DOWN/ACROSS THE ROAD ON SCHOOLHOUSE ROAD
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
MULTIPLE TREES DOWN 1.2 MILES DOWN BELDEN ROAD. TOLLAND
DPW ON SCENE.
0715 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
08/02/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON BEECH HILL ROAD, WIRES DOWN.
&&
EVENT NUMBER BOX2001788 BOX2001789 BOX2001790 BOX2001791 BOX2001787
TGLocal storm report, Aug 2, 9:35 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
935 PM EDT SUN AUG 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 SW STAFFORD SPRINGS 41.92N 72.34W
08/02/2020 TOLLAND CT AMATEUR RADIO
TREE DOWN ON OLD STAFFORD RD AT BUFF CAP RD.
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
POWER POLE SNAPPED WITH TREES AND WIRES DOWN ON EAST
OTIS ROAD.
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
NUMEROUS TREES DOWN/ACROSS THE ROAD ON SCHOOLHOUSE ROAD
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
MULTIPLE TREES DOWN 1.2 MILES DOWN BELDEN ROAD. TOLLAND
DPW ON SCENE.
0715 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
08/02/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON BEECH HILL ROAD, WIRES DOWN.
&&
EVENT NUMBER BOX2001786 BOX2001789 BOX2001790 BOX2001791 BOX2001787
RCSpecial weather statement, Aug 2, 9:53 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
953 PM EDT Sun Aug 2 2020
MAZ002>004-008>010-030230-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Northern Worcester MA-Eastern Hampshire MA-
953 PM EDT Sun Aug 2 2020
...STRONG THUNDERSTORM DEVELOPING OVER FRANKLIN, HAMPSHIRE, WESTERN
HAMPDEN AND NORTHERN WORCESTER COUNTY...
At 951 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chester, or 12 miles west of Northampton, moving northeast at 65 mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm. Heavy downpours could also produce localized urban poor
drainage flooding.
Locations impacted include...
Amherst, Northampton, Greenfield, Orange, Deerfield, Gardner,
Easthampton, Athol, Winchendon, Montague, Templeton, Westminster,
Ashburnham, Southampton, Hadley, Hubbardston, Sunderland, Hatfield,
Northfield and Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4238 7301 4243 7300 4273 7236 4272 7205
4255 7189 4219 7297 4225 7301 4231 7300
4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 0151Z 242DEG 57KT 4230 7291
ChaiLocal storm report, Aug 2, 10:21 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1021 PM EDT SUN AUG 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG MANCHESTER 41.78N 72.52W
08/02/2020 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON LYDALL ST
0345 PM TSTM WND DMG 3 SW STAFFORD SPRINGS 41.92N 72.34W
08/02/2020 TOLLAND CT AMATEUR RADIO
TREE DOWN ON OLD STAFFORD RD AT BUFF CAP RD.
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
POWER POLE SNAPPED WITH TREES AND WIRES DOWN ON EAST
OTIS ROAD.
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
NUMEROUS TREES DOWN/ACROSS THE ROAD ON SCHOOLHOUSE ROAD
0705 PM TSTM WND DMG TOLLAND 42.08N 73.02W
08/02/2020 HAMPDEN MA AMATEUR RADIO
MULTIPLE TREES DOWN 1.2 MILES DOWN BELDEN ROAD. TOLLAND
DPW ON SCENE.
0715 PM TSTM WND DMG BLANDFORD 42.18N 72.93W
08/02/2020 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON BEECH HILL ROAD, WIRES DOWN.
&&
EVENT NUMBER BOX2001792 BOX2001786 BOX2001789 BOX2001790 BOX2001791
BOX2001787
RCSpecial weather statement, Aug 2, 10:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1037 PM EDT Sun Aug 2 2020
MAZ002-003-008-030315-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
1037 PM EDT Sun Aug 2 2020
...STRONG THUNDERSTORM OVER NORTHWEST HAMPSHIRE COUNTY...
At 1036 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goshen, or 12 miles northwest of Northampton, moving northeast at 35
mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Greenfield, Orange, Deerfield, Montague, Northfield, Williamsburg,
Bernardston, Buckland, Conway, Shelburne, Erving, Ashfield, Colrain,
Gill, Whately, Charlemont, Chesterfield, Worthington, Goshen and
Cummington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4273 7266 4272 7233 4266 7225 4236 7288
4248 7299
TIME...MOT...LOC 0236Z 228DEG 28KT 4247 7283
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:53 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 37 min |
| Aug 2, 11:18 PM EDT | Special Weather Statement | BOX | Franklin | 27 min |
| Aug 3, 5:18 AM EDT | Tropical Storm Watch | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 8 hr |
| Aug 3, 11:11 AM EDT | Tropical Storm Warning | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 36 hr |
| Aug 3, 3:02 PM EDT | Flash Flood Watch | BOX | Franklin, Hampden, Hampshire | 27 hr |
Nearby
Special Weather Statements in Massachusetts, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.